Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ther Drug Monit. 1999 Jun;21(3):325-6.

Measurement of mycophenolate mofetil plasma levels after heart transplantation and a potential side effect of high levels.

Author information

  • 1Transplant Unit, Royal Brompton and Harefield NHS Trust, Harefield Hospital, Middlesex, United Kingdom.

Abstract

Mycophenolate mofetil (MMF) is gaining momentum in its use as an immunosuppressant and in the field of heart transplantation because of its efficacy and ease of use without a reported need to monitor plasma levels. We describe a case in which standard dosage of MMF (initially 1.5 g twice daily) produced elevated trough levels of mycophenolic acid (MPA). Although organ rejection was eradicated by the use of MMF, the patient developed severe anemia, which required repeated blood transfusions while the patient was on therapy. This case illustrates the potential value of monitoring MPA concentrations.

PMID:
10365646
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk